Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 6:00 PM EDT for Bamberg County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 11, 2007, 6:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 112200 SVRCAE SCC009-112230- /O.NEW.KCAE.SV.W.0080.070611T2200Z-070611T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 600 PM EDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 630 PM EDT * AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EHRHARDT...OR ABOUT 10 MILES SOUTH OF BAMBERG...AND WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EAST CENTRAL GEORGIA. LAT...LON 3326 8100 3315 8120 3303 8106 3315 8085 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 11, 2:32 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS TONIGHT AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING THE WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THUNDERSTORMS DEVELOPING OVER THE CWA THIS AFTERNOON IN ADVANCE OF UPPER SHORT WAVE. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM THIS EVENING FOR ENTIRE CWA. MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR TO SUPPORT SEVERE WEATHER THREAT. WET BULB ZERO JUST OVER 10000 FEET SUGGESTS LARGE HAIL THREAT. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... UPPER LOW WILL DROP SOUTH THROUGH THE OHIO VALLEY TONIGHT AND OVER THE CAROLLINAS TUESDAY AND TUESDAY NIGHT. COLD POOL ALOFT WILL STEEPEN LAPSE RATES AND ENHANCE INSTABILITY AGAIN ON TUESDAY. CROSS TOTALS...TOTAL TOTALS INDICES ARE HIGH WITH A WET BULB ZERO AT 10000 FT OR BELOW. SO EXPECT THUNDERSTORMS TO DEVELOP AGAIN TUESDAY AFTERNOON. WITH COLD AIR ALOFT WITH UPPER LOW...HAIL WILL BE A CONCERN. UPPER LOW SLOWLY DRIFTS TO JUST SOUTH OF THE STATE ON WEDNESDAY BUT TROF AXIS CONTINUE OVER THE AREA. THUS CHANCE OF AFTERNOON THUNDERSTORMS CONTINUES AGAIN ON WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... UPPER LOW JUST OFF MID-ATLANTIC COAST THURSDAY THROUGH SATURDAY WITH S CAROLINA JUST TO THE WEST IN NORTHERLY UPPER FLOW. SHORT WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ACTIVITY SHOULD MOVWE EAST OF THE CAE CWA ON SUNDAY TROF AXIX MOVES EAST AND UPPER RIDGE BEGINS TO BUILD OVER THE SE US. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER THE AREA. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. SOME OF THE STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH LATER THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE TONIGHT/EARLY TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY LINGERING DEBRIS CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON...MAINLY AFTER 18Z. TUESDAY NIGHT THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUN 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 11, 2:57 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 12 NNW LANCASTER 34.88N 80.86W
06/11/2007 M1.75 INCH LANCASTER SC LAW ENFORCEMENT
GOLF BALL SIZE HAIL AT INDIAN LAND.
0213 PM HAIL 3 S LANCASTER 34.68N 80.78W
06/11/2007 M1.75 INCH LANCASTER SC LAW ENFORCEMENT
0244 PM HAIL HEATH SPRINGS 34.59N 80.67W
06/11/2007 M0.88 INCH LANCASTER SC LAW ENFORCEMENT
&&
DSLocal storm report, Jun 11, 3:24 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
324 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 15 N CAMDEN 34.48N 80.61W
06/11/2007 M0.75 INCH KERSHAW SC EMERGENCY MNGR
PENNY SIZE HAIL ON HWY 521/601 AT WESTVILLE.
&&
DSLocal storm report, Jun 11, 4:48 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
448 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 6 N WINNSBORO 34.46N 81.09W
06/11/2007 FAIRFIELD SC DEPT OF HIGHWAYS
TREES DOWN IN THE TOWN OF WHITE OAK.
0430 PM HAIL RIDGEWAY 34.31N 80.96W
06/11/2007 M0.88 INCH FAIRFIELD SC LAW ENFORCEMENT
NICKEL SIZE HAIL AND POWER OUTAGES IN THE TOWN OF
RIDGEWAY.
&&
DSLocal storm report, Jun 11, 5:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 6 SE BISHOPVILLE 34.16N 80.17W
06/11/2007 LEE SC LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF WISACKY ON COOPERS MILL RD.
&&
DSLocal storm report, Jun 11, 5:09 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
509 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 8 SW CAMDEN 34.18N 80.71W
06/11/2007 M0.75 INCH KERSHAW SC PUBLIC
PENNY SIZE HAIL IN THE TOWN OF ELGIN.
&&
DSLocal storm report, Jun 11, 5:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
551 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 7 E BLYTHEWOOD 34.22N 80.85W
06/11/2007 RICHLAND SC DEPT OF HIGHWAYS
TREES DOWN ON LANGFORD RD, AND SMYRNA CHURCH RD.
0500 PM HAIL 11 WSW SNELLING 33.18N 81.63W
06/11/2007 M0.88 INCH BARNWELL SC OTHER FEDERAL
NICKEL SIZE HAIL ON HWY 125 AT SAVANNAH RIVER SITE
BARRACADE 6.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:16 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 44 min |
| Jun 11, 2:03 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 42 min |
| Jun 11, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 55 min |
| Jun 11, 3:37 PM EDT | Tornado Warning | CAE | Fairfield | 38 min |
| Jun 11, 4:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 44 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 34 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jun 11, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 35 min |
| Jun 11, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 11, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 34 min |
| Jun 11, 6:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 14 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 50 min |
| Jun 11, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.